Alert archive / Florida / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 30, NWS Miami, FL

August 20, 2014Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Aug 20, 2014, 3:29 PM EDT for Palm Beach County, Florida. It was in force for 31 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 20, 2014, 3:29 PM EDT (19:29 UTC)
Expired
Aug 20, 2014, 4:00 PM EDT
In force
31 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 128 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 20, 3:36 PM EDTHAIL 0.752 Ssw The Acreage, FL
Aug 20, 3:40 PM EDTHAIL 0.753 Wnw The Acreage, FL
Aug 20, 3:40 PM EDTHAIL 0.884 Nnw Wellington, FL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2014-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2213 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2014-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2213 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
959 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

069 
WUUS52 KMFL 201929
SVRMFL
FLC099-202000-
/O.NEW.KMFL.SV.W.0030.140820T1929Z-140820T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
329 PM EDT WED AUG 20 2014

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN PALM BEACH COUNTY IN SOUTHEAST FLORIDA...

* UNTIL 400 PM EDT

* AT 329 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED OVER THE ACREAGE...OR 7 MILES
  NORTH OF WELLINGTON...AND MOVING SOUTH AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WEST PALM BEACH...WELLINGTON...PALM BEACH GARDENS...ROYAL PALM
  BEACH...LOXAHATCHEE GROVES...THE ACREAGE...LION COUNTRY SAFARI PARK
  AND LOXAHATCHEE NWR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 2685 8032 2684 8019 2661 8020 2662 8040
TIME...MOT...LOC 1929Z 005DEG 11KT 2678 8026 

$$

MOLLEDA
2 follow-up statements
927 
WWUS52 KMFL 201945
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
345 PM EDT WED AUG 20 2014

FLC099-202000-
/O.CON.KMFL.SV.W.0030.000000T0000Z-140820T2000Z/
PALM BEACH FL-
345 PM EDT WED AUG 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR EAST CENTRAL PALM BEACH COUNTY...

AT 344 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A STRONG 
THUNDERSTORM PRODUCING HAIL TO PENNY SIZE. THIS STORM WAS LOCATED 
NEAR LION COUNTRY SAFARI PARK...OR NEAR WELLINGTON... MOVING SOUTH 
AT 15 MPH. HAIL UP TO QUARTER SIZE IS POSSIBLE ALONG WITH 
DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
WELLINGTON...ROYAL PALM BEACH...LOXAHATCHEE GROVES...THE ACREAGE...
LION COUNTRY SAFARI PARK AND LOXAHATCHEE NWR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 2678 8034 2677 8020 2662 8027 2661 8029
      2662 8040 2677 8035
TIME...MOT...LOC 1944Z 013DEG 15KT 2667 8032 

$$

MOLLEDA
653 
WWUS52 KMFL 201959
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
359 PM EDT WED AUG 20 2014

FLC099-202008-
/O.EXP.KMFL.SV.W.0030.000000T0000Z-140820T2000Z/
PALM BEACH FL-
359 PM EDT WED AUG 20 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PALM BEACH COUNTY
WILL EXPIRE AT 400 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS AND IS EXITING THE WARNED AREA. THEREFORE THE WARNING WILL BE 
ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL 
POSSIBLE WITH THIS THUNDERSTORM IN THE WESTERN PORTIONS OF 
WELLINGTON AS WELL AS LOXAHATCHEE WILDLIFE REFUGE.

LAT...LON 2678 8034 2677 8020 2662 8027 2661 8029
      2662 8040 2677 8035
TIME...MOT...LOC 1955Z 005DEG 11KT 2667 8032 

$$

MOLLEDA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 10:31 AM EDT, 4 hours 58 minutes earlier.

Area forecast discussion, Aug 20, 10:31 AM EDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1031 AM EDT WED AUG 20 2014

.UPDATE...
RIDGE OF HIGH PRESSURE STRETCHES ACROSS THE COUNTY WARNING AREA.
PRECIPITABLE WATER VALUES HAVE JUMPED UP TO NEAR NORMAL TODAY WITH
MAGNITUDE OF LOW TO MID LEVEL LAPSE RATES (-6.4 C/KM) AND H5 TEMPS
(-7.5 C) SLIGHTLY ABOVE NORMAL AND SFC BASED CAPE AROUND 4500
J/KG. STORM MOTION VECTOR FOR THE DAY IS FROM THE EAST AT LESS
THAN 3 KNOTS. BASICALLY STORMS WILL BE NEARLY STATIONARY WITH
DEVELOPMENT AND MOVEMENT LIKELY DOMINATED BY OUTFLOW BOUNDARY
INTERACTIONS. LIMITING FACTOR REMAINS UNIMPRESSIVE MID LEVEL LAPSE
RATES. ALL IN ALL, THERMODYNAMIC PROFILE FOR THE DAY INDICATE
POTENTIAL FOR WIND GUSTS IN EXCESS OF 40 MPH, FREQUENT LIGHTNING
STRIKES, AND LOCALLY HEAVY RAINFALL PARTICULARLY WITH INLAND
STORMS. SO WILL AMEND HWO ACCORDINGLY. ENSEMBLE OF HIGH RES MODELS
AND HRRR ALSO INDICATE THAT BEST CHANCES OF THUNDERSTORMS TODAY
REMAIN FOR THE INTERIOR SOUTH WITH HIGH CHANCES SPREADING TOWARDS
THE WEST COAST AND LOWER CHANCES SPREADING AS FAR EAST AS THE
WESTERN SUBURBS OF THE EAST COAST METRO AREAS PARTICULARLY
STARTING AROUND 2 PM AND INTO THE EARLY EVENING.

FORECAST HAS BEEN UPDATED ACCORDINGLY.

&&

.PREV DISCUSSION... /ISSUED 735 AM EDT WED AUG 20 2014/

AVIATION...
VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE BULK OF THE
PERIOD AS HIGH PRESSURE REMAINS IN CONTROL. THE LATEST MODEL RUN
SHOWED ISLTD/SCT SHRAS/TSTMS DEVELOPING ALONG THE EAST COAST SEA
BREEZE BOUNDARY AROUND 16-17Z JUST INLAND OF THE EAST COAST TAF
SITES WITH THE LOW-LEVEL FLOW PROJECTED TO BE MORE ORIENTED OUT OF
THE ENE. WILL INCLUDE VCTS FOR THE EAST COAST SITES TO CORRESPOND
WITH THIS TIMING FOR NOW AND UPDATE AS CONDITIONS EVOLVE TODAY.
THIS ACTIVITY SHOULD CONTINUE INLAND THROUGH THE MID-LATE
AFTERNOON AND SETUP ACROSS THE INTERIOR AREAS THROUGH THE EARLY
EVENING HOURS BEFORE DIMINISHING TONIGHT. WINDS WILL BECOME CALM
AND SHIFT TO OFFSHORE ALONG EACH COAST THROUGH THE LATE NIGHT
HOURS. 85/AG

PREV DISCUSSION... /ISSUED 238 AM EDT WED AUG 20 2014/

DISCUSSION...

SOUTH FLORIDA IS UNDER AN AREA OF HIGH PRESSURE LOCATED OVER THE
FLORIDA STRAITS. THE FORECAST CALLS FOR THIS AREA OF HIGH PRESSURE
TO MOVE TO THE NORTHWEST INTO THE SOUTHEASTERN US. THE 00Z AUG 20
SOUNDING SHOWS THAT THE SAHARAN DUST THAT HAS BEEN AFFECTING SOUTH
FLORIDA SINCE THE WEEKEND IS ERODING BETWEEN 600 AND 700 MB (OR 3-4
KM ABOVE THE SURFACE). THIS IS ALSO DEPICTED BY THE LIDAR LOCATED
AT THE UNIVERSITY OF MIAMI. THE LIDAR ALSO SHOWS THAT THE SAHARAN
LAYER IS BEING ERODED FROM BELOW. AS THE HIGH PRESSURE CONTINUES
TO MOVE TO THE NORTHWEST, AN INFLUX OF ATLANTIC AIR ASSOCIATED
WITH A WEAK FRONTAL BOUNDARY OVER THE ATLANTIC (BACK DOOR COLD
FRONT) WILL CONTINUE TO PROVIDE A SOURCE OF CLEANER AIR. THE LOW
LEVEL VISIBILITY WILL CONTINUE TO IMPROVE AS THE WEEK PROGRESSES.

THE CIMMS WATER VAPOR IMAGERY SHOWS INCREASING MOISTURE OVER THE
BAHAMAS MOVING OVER SOUTH FLORIDA FOR WEDNESDAY EVENING BEHIND THE
DRIER AIR THAT HAS BEEN AFFECTING SOUTH FLORIDA SINCE SATURDAY. THE
FORECAST SOUNDINGS ALSO SHOW THIS INCREASE IN PW FOR WEDNESDAY
AFTERNOON. THE PW DECREASE AGAIN ON THURSDAY DUE TO THE
SUBSIDENCE ASSOCIATED WITH THE HIGH PRESSURE MOVING INTO THE SE
US.

THE FLOW OF EASTERLY WINDS WILL FAVOR LOWER POPS FOR THE IMMEDIATE EAST
COAST WITH THE BEST CHANCES FOR AFTERNOON AND EVENING THUNDERSTORMS
OVER THE INTERIOR AND WESTERN PORTIONS OF THE COASTAL COUNTIES.
THE WEEKEND SEEMS TO BE THE DRIEST PERIOD WITH DRIER AIR FROM THE
ATLANTIC AFFECTING SOUTH FLORIDA. CONDITIONS ARE FORECAST TO
CHANGE FOR MONDAY AND TUESDAY AS MOISTURE ASSOCIATED WITH THE
TROPICAL WAVES OVER THE CENTRAL ATLANTIC IS EXPECTED TO AFFECT
SOUTH FLORIDA. AT THE PRESENT TIME IT IS NOT POSSIBLE TO PREDICT IF
A TROPICAL SYSTEM COULD AFFECT SOUTH FLORIDA NEXT WEEK, BUT AT
LEAST WE CAN BE SOMEWHAT CONFIDENT THAT AN INCREASE IN MOISTURE
AND LOW LEVEL FLOW FROM THE SE IS FORECAST FOR THE BEGINNING OF
NEXT WEEK ASSOCIATED WITH THESE WAVES. THE CURRENT FORECAST FROM
THE NATIONAL HURRICANE CENTER INCLUDES A MEDIUM CHANCE FOR
DEVELOPMENT FOR THE NEXT FIVE DAYS.

MARINE... WINDS ARE FORECAST TO REMAIN SOUTHEASTERLY TO EASTERLY
ACROSS THE ATLANTIC WATERS AROUND OR BELOW 10 KNOTS AND PERSISTING
THROUGH WEDNESDAY. AS A RESULT, SEAS ARE FORECAST TO BE 2 FEET OR
LESS THROUGH THIS TIME FRAME. SURFACE WINDS ARE THEN FORECAST TO
INCREASE SLIGHTLY FOR THE LATTER HALF OF THE WEEK WHILE REMAINING
GENERALLY EASTERLY AS HIGH PRESSURE BUILDS NORTH OF THE REGION.

PREV DISCUSSION... /ISSUED 126 AM EDT WED AUG 20 2014/

AVIATION...

WINDS WILL REMAIN EASTERLY FOR THE EAST COAST TERMINALS WHICH WILL
FAVOR THE BEST CHANCE FOR THUNDERSTORMS IN THE INTERIOR. AT THE
PRESENT TIME WE ARE NOT INCLUDING VCTS FOR THE EAST COAST
TERMINALS SINCE THE CONVECTION IS FORECAST TO DEVELOP WEST OF THE
EAST COAST TERMINALS. HOWEVER, INCLUDED VCSH FOR ALL TERMINALS
AFTER 15Z EXCEPT PBI. APF HAS THE GREATEST CHANCE OF PRECIPITATION,
AS THE EASTERLY FLOW FAVORS THUNDERSTORM DEVELOPMENT OVER THE
INTERIOR, AND SOMETIMES IT COULD AFFECT THE NAPLES AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  92  78  91  78 /  30  10  30  10
FORT LAUDERDALE  92  81  91  80 /  20  10  30  10
MIAMI            91  80  91  80 /  30  10  30  10
NAPLES           91  78  92  78 /  50  10  50  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

SHORT TERM...52/PS
LONG TERM....52/PS
Hazardous weather outlook, Aug 20, 11:00 AM EDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1100 AM EDT WED AUG 20 2014

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
210000-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
1100 AM EDT WED AUG 20 2014

...SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON ESPECIALLY INTERIOR...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE
FORECAST MAINLY ACROSS THE INTERIOR AND IN PARTICULAR ACROSS AREAS
SOUTH OF LAKE OKEECHOBEE. THE MAIN THREATS WILL BE FREQUENT
LIGHTNING, GUSTY WINDS, AND LOCALLY HEAVY RAINFALL.

WIND: LOCALIZED GUSTY WINDS OF 40-50 MPH WILL BE POSSIBLE IN THE
STRONGEST THUNDERSTORMS ACROSS INTERIOR PORTIONS OF SOUTH FLORIDA
AND THE SOUTHWEST FLORIDA COAST INCLUDING THE ADJACENT WATERS.

FLOODING: STORMS MOVEMENT IS EXPECTED TO BE NEARLY STATIONARY TODAY
WITH PROPAGATION AND/OR MOVEMENT DRIVEN MOSTLY BY OUTFLOW BOUNDARY
INTERACTIONS. THIS MEANS THERE IS A POTENTIAL FOR LOCALLY HEAVY
RAINFALL THAT COULD RESULT IN MINOR STREET FLOODING PARTICULARLY
ACROSS THE INTERIOR AND SOUTHWEST FLORIDA COAST.

TEMPERATURES: MAXIMUM HEAT INDEX VALUES WILL BE NEAR 100 DEGREES
ACROSS THE METRO AREAS OF SOUTH FLORIDA THIS AFTERNOON...WITH
VALUES AROUND 105 DEGREES POSSIBLE IN THE WESTERN INTERIOR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CHANCES OF THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH THE
REMAINDER OF THE WEEK WITH LESS ACTIVITY FOR THE WEEKEND.

THERE COULD BE A SLIGHT RISK OF RIP CURRENTS FOR THE ATLANTIC
WATERS FOR THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Aug 20, 2:09 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
209 PM EDT WED AUG 20 2014

FLZ066-201845-
HENDRY FL-
209 PM EDT WED AUG 20 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HENDRY ...

* UNTIL 245 PM EDT

* AT 208 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
  NEAR MONTURA. THIS STORM WAS NEARLY STATIONARY.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH.  LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

* THE STORM WILL AFFECT...
  MONTURA AND DEVILS GARDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH, VISIT
OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL.

&&

LAT...LON 2675 8106 2657 8104 2649 8125 2673 8128
TIME...MOT...LOC 1808Z 079DEG 4KT 2666 8114

MOLLEDA
Special weather statement, Aug 20, 2:14 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
214 PM EDT WED AUG 20 2014

FLZ073-173-174-201845-
INLAND MIAMI-DADE COUNTY FL-FAR SOUTH MIAMI-DADE COUNTY FL-
COASTAL MIAMI DADE COUNTY FL-
214 PM EDT WED AUG 20 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL AND SOUTHERN MIAMI DADE
COUNTY...

* UNTIL 245 PM EDT

* AT 212 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
  OVER RICHMOND WEST...OR NEAR THE REDLAND...MOVING SOUTHWEST AT 10
  MPH. THIS THUNDERSTORM WILL AFFECT AREAS FROM WEST KENDALL AND
  COUNTRY WALK TO THE HOMESTEAD AREA.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH.  LIGHTNING IS THE NUMBER ONE WEATHER
RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND
BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.

* THE STORM WILL AFFECT...
  HOMESTEAD...THE REDLAND...FLORIDA CITY...RICHMOND WEST...LEISURE
  CITY...NARANJA...COUNTRY WALK...GOULDS...INTERSECTION KROME AND
  KENDALL DRIVE...THE HAMMOCKS...PRINCETON...INLIKITA...SOUTH MIAMI
  HEIGHTS AND THREE LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2571 8050 2559 8037 2544 8047 2556 8061
TIME...MOT...LOC 1812Z 040DEG 8KT 2560 8047

MOLLEDA
Special weather statement, Aug 20, 2:49 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
249 PM EDT WED AUG 20 2014

FLZ073-075-174-201915-
INLAND MIAMI-DADE COUNTY FL-FAR SOUTH MIAMI-DADE COUNTY FL-
MAINLAND MONROE FL-
249 PM EDT WED AUG 20 2014

...SIGNIFICANT WEATHER ADVISORY FOR FAR SOUTHERN INLAND MIAMI-DADE
COUNTY AND EAST CENTRAL MAINLAND MONROE...

* UNTIL 315 PM EDT

* AT 249 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
  OVER THE FAR SOUTHERN EVERGLADES NEAR MAHOGANY HAMMOCK...OR 16
  MILES NORTHEAST OF FLAMINGO...MOVING SOUTHWEST AT 10 MPH.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH.  LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

* THE STORM WILL AFFECT...
  MAHOGANY HAMMOCK AND EVERGLADES NATIONAL PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2517 8078 2515 8080 2518 8080 2516 8083
      2520 8088 2530 8095 2530 8097 2544 8077
      2532 8063 2520 8072 2521 8074 2518 8073
      2518 8076 2517 8074 2516 8077 2514 8078
TIME...MOT...LOC 1849Z 043DEG 9KT 2533 8076

MOLLEDA
Special weather statement, Aug 20, 2:54 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
254 PM EDT WED AUG 20 2014

FLZ067-068-201945-
METRO PALM BEACH COUNTY FL-INLAND PALM BEACH COUNTY FL-
254 PM EDT WED AUG 20 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN INTERIOR PALM BEACH
COUNTY...

* UNTIL 345 PM EDT

* AT 253 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR NORTH COUNTY AIRPORT...OR 13 MILES WEST OF
  PALM BEACH GARDENS...MOVING SOUTHEAST AT 15 MPH.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

* THE STORM WILL AFFECT...
  PALM BEACH GARDENS...NORTH COUNTY AIRPORT...LION COUNTRY SAFARI
  PARK...THE ACREAGE...LOXAHATCHEE GROVES AND CALOOSA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2667 8033 2686 8055 2696 8039 2696 8025
      2688 8017
TIME...MOT...LOC 1853Z 325DEG 12KT 2690 8030

MOLLEDA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 2:09 PM EDTSpecial Weather StatementMFLHendry36 min
Aug 20, 2:14 PM EDTSpecial Weather StatementMFLMiami-Dade31 min
Aug 20, 2:38 PM EDTAreal Flood AdvisoryMFLMiami-Dade52 min
Aug 20, 2:49 PM EDTSpecial Weather StatementMFLMonroe26 min
Aug 20, 2:54 PM EDTSpecial Weather StatementMFLPalm Beach51 min
Aug 20, 3:57 PM EDTSpecial Weather StatementMFLCollier33 min
Aug 20, 4:12 PM EDTSpecial Weather StatementMFLBroward48 min
Aug 20, 4:23 PM EDTSevere Thunderstorm WarningMFLCollier37 min
Aug 20, 5:02 PM EDTSpecial Weather StatementMFLCollier43 min
Aug 20, 5:14 PM EDTSpecial Marine WarningMFL61 min
Aug 20, 6:02 PM EDTSpecial Marine WarningMFL43 min

Nearby

Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.